MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F; FEEDING AND DECOMPRESSION TUBES

BARD ACCESS SYSTEMS BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F; FEEDING AND DECOMPRESSION TUBES
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the formula turned black was confirmed, and the cause appeared to be related to use.Two button continuous feeding tubes with 90-degree adaptor were returned for investigation.Evidence of use was observed on each feeding tube.A dark colored sticky residue was found within the feeding tubes and on the external surface of the tubes.Residue was flushed from each tube.The sticker with the product label had been removed from each tube.The residue and discoloration indicate that the product was used and may be attributable to mold, yeast, and/or bacteria that can migrate from the stomach or the formula into the feeding tube.The microorganisms attach to the walls of the feeding tube and grow, leading to tube clogging and degradation.It is unknown if the continuous feeding tubes were flushed with water after feeding was complete, mechanically cleaned with soap and warm water, and thoroughly rinsed after each use as instructed in the ifu.No defects related to the manufacturing process were noted on the complaint sample.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Per sales rep, the facility reported that the tubing turned black while formula was infusing to the g-tube.The tubing was replaced.This report addresses tubing one.

Brand Name
BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F
Common Device Name
FEEDING AND DECOMPRESSION TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6970580
Report Number3006260740-2017-01882
Device Sequence Number1156296
Product Code KGC
UDI-Device Identifier00801741080821
UDI-Public(01)00801741080821
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1